- Question from Pat: Can Arimidex cause cognitive problems and are they permanent?
- Answers - Sandra F. Schnall, M.D. Some women do experience some cognitive changes such as decreased memory. However, most of these problems resolve upon stopping the medication. This can even be a cause of premature stopping of tamoxifen if it is disabling or noticeable to the patient to a degree that is uncomfortable.
Marisa Weiss, M.D.
There are a lot of different things that can affect your ability to think and speak clearly, remember things, keep organized, and multi-task. Medications like hormonal therapy are only some of the causes of problems with these cognitive functions.
Anxiety and sleep deprivation can really get in the way of feeling and thinking normally. Chemotherapy, growing older, depression, and fatigue are other significant causes of trouble in this area.
Also keep in mind that during 5 years of taking any drug, you will be growing older during those 5 years. A lot can happen in your life during those 5 years that can also have an effect on how you function. Sort these different causes out with your doctor and see which of these causes can be changed and improved upon.
The Ask-the-Expert Online Conference called Hormonal Therapy Updates featured Sandra Schnall, M.D. and Marisa Weiss, M.D. answering your questions about hormonal therapies and answered questions about which ones work best in different situations, how they might fit into your treatment sequence, how to deal with side effects, and more.
Editor's Note: This conference took place in April 2004.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.